Warning on oral product with undeclared drug ingredient
19 July 2012
The Department of Health (DH) today (July 19) appealed to members of the public not to buy or consume an oral product called "Tinea Schwartz's", as it may contain an undeclared drug ingredient that is dangerous to health.
The appeal followed the DH's receipt of notification from the Hospital Authority (HA) about a 67-year-old man who had a history of consuming the above product. The DH commenced investigation immediately.
A DH spokesman said, "The patient attended the Accident and Emergency Department of North District Hospital on July 9 because of shortness of breath and fever. He described a history of consumption of the above product for his skin condition in May for about two weeks. He was found to have impaired kidney function after admission and was subsequently diagnosed to have pneumonia and septic shock. He is currently in stable condition."
"The HA's laboratory test on the product sample showed the presence of the undeclared Western medicine prednisone. Investigation showed that this product was purchased from an internet website. DH's investigation continues.
"Prednisone is a steroid. Taking prednisone for a long time, especially when in substantial dosage, can cause side effects such as moon face, high blood pressure, high blood sugar and peptic ulcer," the spokesman said.
"People who have taken the above product should consult health-care professionals as soon as possible if they feel unwell or are in doubt. In addition, members of the public are urged not to buy or consume products of unknown composition or from doubtful sources," the spokesman warned.
The Department of Health today (July 19) appealed to members of the public not to buy or consume an oral product called "Tinea Schwartz's", as it may contain an undeclared drug ingredient that is dangerous to health.